Write a review

Smile Lines Made Worse by Artefill

I've had 3 injections of artefill. I was told my...

I've had 3 injections of artefill. I was told my skin would absove the subtance within a month. My skin absoved the 1st filler in about 4 days. But with the first injection I did see my smile lines dissapear at least for those 4 days. I was very satisfied.

Then on the 2nd injection, I had some swellness for about half hour, but when I was in my car and the swellness went down, I saw my smile lines right-a-way. The smile line on my right was less apparent, but the smile line on my left was just as obvious. In my opinion, the injection on my left side was not right on the cris of the wrinkle but along side of it.

I called to tell them that. They told me to go in.

I went back. I told the doctor what happened. The doctor got upset and ask me why hadn't I told him before I left the office that same day. Again when he injected me on my left side I felt he was injecting me not on the wrinkle but next to it. I did tell him, but was a bit concerned not to make him feel like he doesn't know what he's doing. He did get upset at me and he lefted the needle inside my skin and asked me, "Well, is this right on the wrinkle?" I said, "Ok, NOW you are right on the wrinkle, but he had already injected along side the wrinkle." That day I also did fillers, not with artefill, under my eyes. The doctor was being so rough that he even told me. This is going to bruse. He had done fillers under my eyes before that hadn't brused. and some that had slightly bruised, but this one bruised for 5 weeks. I knew he had been rough on me on purpose.

Well it turns out that now I see a lump right along side my wrinkle. The wrinkle is still there and now it is even more apparent because at a certain angle, especially in doors or at evening when the light hits the lump, it crates a shadow on the wrinkle and the wrinkle becomes more evident.

I don't know what to do. He certainly knows how to get back at people who complaint in his own nasty way. What could be my options at this point? I would much rather forget about what I paid that doctor and pay someone else to correct it. Than have him attempt to correct it and make it worse.

I did pay a pretty penny for those artefill injections. And that doctor is supposed to be the first in California to practice use the artefill. He even wrote a book. I just think he's just old and can not see very well, obviously. I don't want him to mess me up more. I wouldn't risk my face.

100% dissatisfied. Don't even want to go back for correction for fear of a worse outcome. Doctor is old, blind, grumpy and should be retired.

What could be my options at this point? I would much rather forget about what I paid that doctor and pay someone else to correct it. Than have him attempt to correct it and make it worse. What can you do to help me? Can these subtance which is creating a lump on me be removed? Please give me hope.

4 Comments

I'm sorry you had a bad experience with your injection of Artefill. It seems related to the mannerisms of the person who injected you, and you certainly were not made to feel good when you went back. You must also feel anxious because the product lasts a long time! This is not typical of the product (I've seen it happen more often with Radiesse, since a good Artefill injector will be very careful). The success of treating that extra ridge depends on where it is, how big it is, and on the laxity of your skin. Injections on either side of the ridge can help, as can a cheek lift (a much bigger deal!). I would recommend you find a doctor who would be willing to do test injections of saline on either side of the ridge -- that way you can see if it will work, and if it doesn't the saline will go away in 20 minutes. It is really important to check on the experience of the doctor as an injector (he or she may be fabulous at facelifts, but not at aesthetic injectables). If you have any other questions, feel free to call or email. I feel very comfortable using Artefill and can tell you more about it. Sincerely, Dr. Ronel

  • Reply
hi I would like to know if you can recommend a good doctor for artefill in the CO area Thanks

Hi - I'm 66 yrs and wanted to correct the bags under my eyes. I went for 2 evaluations with 2 Dr's. I was told Artefill would disguise the bags and improve appearance with one treatment and perhaps "tweaking" after the initial injection. I've had 2 treatments and approx 3 "tweaks". The results are much less than expected and I believe after a couple of months now that the bags are more prominient(sp) than before the injections. The Dr. is now telling me that it may take up to 18 months to treat this area as opposed to the injection / tweaking to correct this. It's been about 2.5 months since my last appointment and I think the bags are getting or appear larger. What I'm thinking now is that the Artefill injections have added weight to this area and are adding to the pronounced bags. Could this be the case? I was also told by a different Dr. that Artefill should not be used in areas where the skin is thin ( under eyes and around eyes) Is this true?

Beverly Hills Dermatologic Surgeon

The doctor has lost precision in his hands. He has a good resume but that is just history. He injected the artefill, NEXT to my smile line wrinkle, not on the actual wrinkle. now I have a bump along side my wrinkle,which make my wrinkle even more obvious.

1 out of 5 stars Overall rating
Was this review helpful? 16 others found this helpful